ArticleClinics and practice2019
A rare case of acute kidney injury and anemia induced by hypercalcemia.
Article in Clinics and practice, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 3 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Hypercalcemia may result in acute kidney injury (AKI) and arterial hypertension. Anemia as a consequence of this constellation is nowhere described. A female patient underwent total thyroidectomy in 2007, since then being under continuous daily medication with 100 μg thyroxin, 1.6 g calcium and 1.0 μg alfacalcidol. In 2017, after accidentally overdosing alfacalcidol fourfold for several weeks leading to massive hypercalcemia (plasma calcium level 16.7 mg/dL), the otherwise healthy patient developed symptoms of AKI, such as serum creatinine 2.48 mg/dL, plus severe hypertension and acute anemia (hemoglobin concentration 10.2 g/dL). After cessation of calcium and alfacalcidol medication for 9 days, hypercalcemia and AKI symptoms and anemia recovered within 14 and after 62 days, respectively. The patient is currently free of complaints and has been sufficiently treated with half of the yearslong pre-event calcium/alfacalcidol dose. In conclusion, hypercalcemia with consecutive AKI after vitamin D overdose can occur asymptomatically. The treatment does not compulsorily include washout by hyperhydration and diuretics. AKI may lead to anemia, possibly caused by the deterioration of the release of erythropoietin.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.